MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537320
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic duct stent placement procedure in the pancreas, performed on (b)(6) 2022.During preparation, when trying to set the stent in the inner catheter, it was found that the pigtail part of the stent was kinked.The orange adapter was used but the inner catheter could not be inserted.Another advanix pancreatic stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6) block h6: medical device problem code a0406 captures the reportable event of pancreatic stent kinked.Block h10: the returned advanix pancreatic stent was analyzed, and a visual evaluation noted that the stent was not kinked, instead it was damaged on the pigtail.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is possible that this damage on the stent may have been caused by the manipulation applied during the preparation of the stent within the pusher, as consequence of this damage the stent wouldn't be able to be set-up with the pusher.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13453231
Report Number3005099803-2022-00220
Device Sequence Number12311863
Product Code FGE
UDI-Device Identifier08714729856917
UDI-Public08714729856917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model NumberM00537320
Device Catalogue Number3732
Device Lot Number0028444319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown